Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Hastings, NE

May 22, 2008Phillips County, Rooks County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 22, 2008, 9:28 PM CDT for Phillips County, Rooks County, Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2008, 9:28 PM CDT (02:28 UTC)
Expired
May 22, 2008, 10:15 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Phillips County, KS, Rooks County, KS

The radar

The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 9:35 PM CDTTORNADO1 N Palco, KSWAS ON THE GROUND FOR 5 MINUTES
May 22, 9:39 PM CDTHAIL 0.75Webster State Park, KS
May 22, 9:55 PM CDTFUNNEL CLOUDWebster State Park, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:52 PM CDTTornado Watch PDSSPC10 hr
May 22, 9:11 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
1.9
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 230228
SVRGID
KSC147-163-230315-
/O.NEW.KGID.SV.W.0039.080523T0228Z-080523T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
  NORTHWESTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 1015 PM CDT

* AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DAMAR...OR
  14 MILES EAST OF HILL CITY...AND MOVING NORTHEAST AT 34 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEBSTER STATE PARK BY 940 PM CDT
  GLADE BY 1015 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
NORTH CENTRAL KANSAS AND SOUTHEASTERN NEBRASKA.

LAT...LON 3955 9960 3976 9924 3955 9911 3920 9960
      3927 9960
TIME...MOT...LOC 0228Z 213DEG 30KT 3932 9958

$$
2 follow-up statements
000 
WWUS53 KGID 230243
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
942 PM CDT THU MAY 22 2008

KSC147-163-183-NEC083-230300-
/O.CON.KGID.SV.W.0040.000000T0000Z-080523T0300Z/
PHILLIPS KS-SMITH KS-ROOKS KS-HARLAN NE-
942 PM CDT THU MAY 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN HARLAN...EXTREME NORTHWESTERN ROOKS...EXTREME WEST
CENTRAL SMITH AND PHILLIPS COUNTIES...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF
PHILLIPSBURG TO 6 MILES NORTHEAST OF PHILLIPSBURG TO 6 MILES
SOUTHEAST OF LOGAN...OR ALONG A LINE EXTENDING FROM 20 MILES
NORTHEAST OF PHILLIPSBURG TO 6 MILES NORTHEAST OF PHILLIPSBURG TO 14
MILES SOUTHWEST OF PHILLIPSBURG...MOVING EAST AT 15 MPH.

HAIL UP TO GOLFBALL SIZE IN DIAMETER HAS BEEN REPORTED 6 MILES WEST 
OF PHILLIPSBURG AT 928 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3954 9961 3984 9952 4005 9937 4011 9931
      3986 9904 3977 9917
TIME...MOT...LOC 0242Z 261DEG 13KT 4002 9913 3982 9921
          3960 9948

$$

AWJ
000 
WWUS53 KGID 230312
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT THU MAY 22 2008

KSC147-163-230322-
/O.EXP.KGID.SV.W.0039.000000T0000Z-080523T0315Z/
PHILLIPS KS-ROOKS KS-
1012 PM CDT THU MAY 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROOKS AND SOUTH
CENTRAL PHILLIPS COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH.

LAT...LON 3955 9960 3976 9924 3955 9911 3920 9960
      3927 9960
TIME...MOT...LOC 0312Z 232DEG 34KT 3965 9911

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:11 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 22, 6:11 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT THU MAY 22 2008

.AVIATION...00Z TAF. NUMBER OF CONCERNS FOR THIS TAF PERIOD. STRONG
EASTERLY WINDS WHICH HAVE BEEN PRESENT ALL DAY WILL CONTINUE
THROUGH THE ENTIRE TAF PERIOD AS THE AREA OF SURFACE LOW PRESSURE
OVER NORTHEAST COLORADO MOVES VERY LITTLE. PRECIPITATION CHANCES
WILL ALSO INCREASE TONIGHT...AS SHOWERS AND A FEW THUNDERSTORMS
MOVE IN FROM THE SOUTHWEST. STRATUS EXPECTED TO ONCE AGAIN DEVELOP
OVERNIGHT...WITH CEILINGS NEAR/BLOW 5OOFT AND REDUCED VISIBILITIES
AT 2 TO 3 MILES AT TIMES. OVERCAST EXPECTED THOUGH THE DAY...WITH
IMPROVING CEILINGS/VIS IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 22 2008/

SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. SEVERE WEATHER POTENTIAL
THE NEXT COUPLE OF DAYS WILL BE THE PRIMARY FORECAST CONCERN.
AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE
ACROSS EASTERN COLORADO...WITH A DRY LINE LOCATED FROM WEST CENTRAL
INTO SOUTHWEST KANSAS.  A WARM FRONT WAS ACROSS CENTRAL KANSAS.
AFTERNOON SATELLITE IMAGERY SHOWED AN EXTENSIVE AREA OF CLOUDS
ACROSS THE NEBRASKA INTO NORTHERN KANSAS...THOUGH THERE WERE SOME
BREAKS IN THE CLOUD COVER ACROSS NORTHERN KANSAS.

THE FIRST ROUND OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER
EASTERN COLORADO...AND EXPECT MORE DEVELOPMENT INTO WESTERN KANSAS
NEAR THE DRY LINE LATER THIS AFTERNOON. STORMS COULD ALSO FIRE IN
THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON/EVENING WHICH
WOULD THEN MOVE NORTH/NORTHEAST INTO THE FORECAST AREA. THE SEVERE
WEATHER THREAT STILL APPEARS GREATEST IN THE SOUTH AND WEST
PORTIONS OF THE FORECAST AREA IN THE AREA OF EXPECTED GREATEST
INSTABILITY. CURRENT LAPS ANALYSIS SHOWS MLCAPE VALUES OF
1000-1500 J/KG ALREADY IN PARTS OF NORTH CENTRAL KANSAS...WITH
LARGER VALUES NEAR 2500-3000 J/KG JUST A COUPLE OF COUNTIES SOUTH
OF THE FORECAST AREA. 09Z SREF EFFECTIVE SHEAR VALUES APPROACH
30-50 KTS BY LATE AFTERNOON SO SUPERCELLS LOOK LIKELY. 0-1KM SRH
VALUES ARE ALSO SUFFICIENT FOR TORNADOES...AND AGREE WITH THE
CURRENT LOCATION OF TORNADO WATCH WHICH COVERS PORTIONS OF THE
CWFA. WILL HAVE TO KEEP AN EYE ON HOW FAR NORTH THE WARM FRONT
GETS...SINCE THAT WILL HAVE A BIT IMPACT ON HOW FAR NORTH AND EAST
THE TORNADO THREAT MAY SPREAD. IF THE WARM FRONT DOES NOT MOVE
MUCH...THE MAIN THREAT WILL BECOME LARGE HAIL NORTH AND EAST OF
THE CURRENT TORNADO WATCH...BUT IF IT DOES MOVE NORTH...THE
TORNADO THREAT WILL SPREAD NORTH WITH IT.

THE CHANCE OF STORMS SHOULD DIMINISH FRIDAY MORNING...HOWEVER
ANOTHER CHANCE OF SEVERE STORMS ARRIVES AGAIN LATE FRIDAY AFTERNOON
INTO FRIDAY NIGHT.  ITS HARD TO PIN DOWN THE VARIOUS SUBTLE SURFACE
FEATURES...HOWEVER THE 12Z NAM/WRF SUGGESTS THAT THE WARM FRONT
SHOULD BE FARTHER NORTH...WHILE THE DRYLINE PUSHES EAST...CLOSER TO
THE FORECAST AREA. WILL KEEP RELATIVELY HIGH POPS GOING FRIDAY
NIGHT...WITH SEVERE WEATHER WORDING IN THE HAZARDOUS WEATHER
OUTLOOK.

FLOODING COULD BECOME AN INCREASING CONCERN WITH TIME AS AREAS
CONTINUE TO SEE PERIODS OF THUNDERSTORMS. CURRENTLY FLASH FLOOD
GUIDANCE VALUES REMAIN RELATIVELY HIGH...SO WILL NOT POST ANY
HYDRO HEADLINES AT THIS POINT...BUT IT MAY BECOME A BIGGER CONCERN
FOR TOMORROW DEPENDING ON HOW MUCH RAIN PLACES RECEIVE TONIGHT.

LONG TERM...SATURDAY THROUGH THURSDAY. TO START ON SATURDAY...THE
UPPER PATTERN CONTINUES TO FEATURE A DOMINANT UPPER TROUGH ACROSS
THE WESTERN CONUS WITH RIDGING FROM THE UPPER GREAT LAKES TO THE
GULF COAST.  A SERIES OF CLOSED LOWS WITHIN THE TROUGH ARE EITHER
EJECTED OUT OR RETROGRADE DURING THE EXTENDED.  IN GENERAL...A
SOUTHWEST FLOW PATTERN IS PRETTY MUCH MAINTAINED THROUGH MUCH OF
NEXT WEEK...WITH SOME POTENTIAL FOR SOME RIDGING INFLUENCE IN THE
LATTER PERIODS.

AS WAS YESTERDAY...THE FOCUS REMAINS ON THUNDERSTORMS THROUGH THE
DURATION OF THE LONG TERM.  SATURDAY REMAINS UNDER FIRE FOR
THUNDERSTORMS AND SEVERE WEATHER AGAIN ACROSS OUR CWA.  SEVERE WEATHER
PARAMETERS REMAIN CONDUCIVE AND TARGET OUR CWA OVERALL.  MOISTURE
REMAINS PREVALENT WITH SREF INDICATING DEWPOINTS IN THE
60S...INSTABILITY AXIS NOSES NORTH FROM KANSAS INTO SOUTH CENTRAL
NEBRASKA WITH CAPES OF AT LEAST 1000 TO 2000 J/KG...AND HIGH
PROBABILITIES OF EFFECTIVE BULK SHEAR OF 50KTS...AND RESPECTABLE
SIG TOR PARAMETER ALSO PINPOINTS OUR CWA. THE SURFACE LOW REMAINS
ORIENTED ACROSS EASTERN COLORADO OR WESTERN KANSAS DEPENDING ON
THE MODEL WHICH PLACES A BOUNDARY INTO WESTERN NEBRASKA AND KANSAS
WITH THE DRY AIR PUSHING FARTHER EAST AND DEPENDING ON WHERE THE
SFC LOW SETS UP...THE WARM FRONT WILL ALSO BE A FOCUS FOR
DEVELOPMENT. GIVEN THE PARAMETERS PROGGED ANOTHER ROUND OF SEVERE
WEATHER SHOULD UNFOLD WITH HAZARDS INCLUDING EVERYTHING FROM LARGE
HAIL...TO WIND...POTENTIAL TORNADOES AND EVEN HEAVY RAINFALL AND
HYDRO ISSUES GIVEN PRECIPITABLE WATER VALUES ON THE ORDER OF AN
INCH AND A HALF TO AN INCH AND THREE QUARTERS.

IF THINGS STAY ON TRACK...THE MOISTURE AND INSTABILITY SHIFT FARTHER
SOUTHEAST ON SUNDAY...BUT EVEN THIS STILL KEEPS OUR SOUTHEAST CWA IN
OR ON THE EDGE OF THE ACTIVITY.  THE UPPER RIDGE AXIS BEGINS TO
EXPAND TO THE NORTH AND WEST WHILE THE WESTERN TROUGH RETROGRADES.

BOUNDARIES IN PLACE NEXT WEEK AND SYSTEMS LIFTING OUT KEEP THE
CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE DURATION OF
THE EXTENDED.  DIDNT DEVIATE MUCH FROM HPC ON DAYS 6 AND 7.

AVIATION...MAIN ISSUES TO DEAL WITH FOR THE 18Z TAF ISSUANCE WILL
INITIALLY BE CLOUDS...FOLLOWED BY THUNDERSTORM CHANCES LATER THIS
EVENING. LOW CLOUDS AND IFR CEILINGS ARE EXPECTED TO PREVAIL
THROUGH MUCH OF THE TAF PERIOD AS MOISTURE CONTINUES TO INCREASE
ACROSS THE AREA ON EAST-SOUTHEAST WINDS. AN ISOLATED SHOWER
REMAINS POSSIBLE EARLY THIS AFTERNOON...HOWEVER ODDS ARE IT WILL
REMAIN DRY...SO WILL NOT MENTION IT IN THE TAF FOR NOW.
THUNDERSTORM CHANCES INCREASE THIS EVENING WITH INITIAL
DEVELOPMENT EXPECTED ACROSS NORTHWEST/CENTRAL KANSAS INTO
SOUTHWEST NEBRASKA. WILL CARRY A TEMPO GROUP OF THUNDERSTORMS BY
MID-EVENING AND THEN CONTINUE WITH THAT UNTIL 07Z. AFTER THAT TIME
WILL TRY TO EMPHASIZE SHOWERS PRIMARILY...HOWEVER THERE IS STILL A
CHANCE THAT STORMS WILL PERSIST IN THE AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 22, 2:20 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
220 PM CDT THU MAY 22 2008

KSZ005-017-NEZ082-083-231200-
PHILLIPS-ROOKS-FURNAS-HARLAN-
220 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PHILLIPS...ROOKS...FURNAS...
AND HARLAN COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED ACROSS PORTIONS OF
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS AFTERNOON AND
EVENING...

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND RAPIDLY
BECOME SEVERE AS THEY MOVE TO THE NORTH AT 45 TO 50 MPH. THE
STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE
SIZE OF BASEBALLS AND 70 MPH WINDS. HEAVY RAINFALL WILL ALSO
ACCOMPANY THE STORMS WHICH MAY PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND
SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE
STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES.

THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY
WEEKEND.  THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE READY FOR ACTIVATION ON A MOMENTS NOTICE THIS
AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ006-007-018-019-NEZ039>041-046>049-060>064-072>077-084>087-
231200-
SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
220 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
FOR OSBORNE...SMITH...JEWELL AND MITCHELL COUNTIES IN NORTH CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AND
RAPIDLY BECOME SEVERE AS THEY MOVE TO THE NORTH AT 45 TO 50 MPH.
THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF
BASEBALLS AND 70 MPH WINDS. TORNADOES ALSO REMAIN POSSIBLE
PRIMARILY IN NORTH CENTRAL KANSAS AND SOUTH OF HIGHWAY 4 IN
NEBRASKA. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WHICH MAY
PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND
SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE
STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES.

THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY
WEEKEND.  THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THIS
AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 22, 9:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HEAVY RAIN       COZAD                   40.86N 99.99W
05/22/2008  M1.56 INCH       DAWSON             NE   AMATEUR RADIO

            IN PAST 45 MINUTES

&&

KISNER
Local storm report, May 22, 9:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
922 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             5 S ORLEANS             40.06N 99.45W
05/22/2008  E1.00 INCH       HARLAN             NE   TRAINED SPOTTER

&&

KISNER
Local storm report, May 22, 9:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             2 N REPUBLICAN CITY     40.13N 99.22W
05/22/2008  E1.75 INCH       HARLAN             NE   TRAINED SPOTTER

&&

KISNER
Local storm report, May 22, 9:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             HUNTLEY                 40.21N 99.29W
05/22/2008  M1.50 INCH       HARLAN             NE   PUBLIC

&&

KISNER
Local storm report, May 22, 9:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
927 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             WILCOX                  40.36N 99.17W
05/22/2008  E1.00 INCH       KEARNEY            NE   TRAINED SPOTTER

&&

KISNER
Local storm report, May 22, 9:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             6 W PHILLIPSBURG        39.75N 99.43W
05/22/2008  E1.75 INCH       PHILLIPS           KS   TRAINED SPOTTER

&&

KISNER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:57 PM CDTTornado WarningGIDPhillips48 min
May 22, 8:39 PM CDTTornado WarningGIDPhillips, Smith51 min
May 22, 8:43 PM CDTTornado WarningGIDPhillips47 min
May 22, 8:46 PM CDTSevere Thunderstorm WarningGIDPhillips44 min
May 22, 9:16 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith44 min
May 22, 9:31 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith29 min
May 22, 9:45 PM CDTTornado WarningGIDRooks30 min
May 22, 9:53 PM CDTSevere Thunderstorm WarningGIDSmith52 min
May 22, 9:55 PM CDTAreal Flood AdvisoryGIDPhillips4 hr
May 22, 10:16 PM CDTTornado WarningGIDPhillips, Rooks29 min
May 22, 10:25 PM CDTTornado WarningGIDPhillips, Rooks35 min
May 22, 10:42 PM CDTTornado WarningGIDPhillips33 min
May 22, 10:45 PM CDTAreal Flood AdvisoryGIDSmith4 hr
May 22, 11:13 PM CDTTornado WarningGIDPhillips, Smith32 min
May 22, 11:39 PM CDTAreal Flood AdvisoryGIDRooks4 hr
May 22, 11:46 PM CDTSevere Thunderstorm WarningGIDSmith29 min
May 23, 12:07 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith23 min
May 23, 12:08 AM CDTSevere Thunderstorm WarningGIDJewell, Smith37 min
May 23, 12:22 AM CDTFlash Flood WarningGIDSmith6 hr
May 23, 12:28 AM CDTFlash Flood WarningGIDPhillips, Rooks6 hr
May 23, 1:01 AM CDTRiver Flood WarningGIDPhillips7 hr
May 23, 3:58 AM CDTRiver Flood WarningGIDRooks14 hr
May 23, 4:33 AM CDTFlash Flood WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith24 hr
May 23, 5:17 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks25 min
May 23, 5:46 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith44 min
May 23, 6:17 AM CDTFlash Flood WarningGIDPhillips, Rooks, Smith6 hr
May 23, 7:18 AM CDTSevere Thunderstorm WarningGIDRooks27 min
May 23, 8:38 AM CDTFlash Flood WarningGIDMitchell, Osborne4 hr
May 23, 10:14 AM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Smith46 min
May 23, 12:09 PM CDTAreal Flood WarningGIDPhillips, Rooks, Smith57 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.